Alert archive / Florida / Gale Warnings in 2018

Gale Warning 1, NWS Tampa Bay, FL

December 20, 2018

NWS Tampa Bay, FL issued this gale warning at Dec 20, 2018, 2:52 AM EST. It took effect at Dec 20, 2018, 10:00 AM EST. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 20, 2018, 2:52 AM EST (07:52 UTC)
In effect from
Dec 20, 2018, 10:00 AM EST
Expired
Dec 21, 2018, 10:00 PM EST
In force
36 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted.

016 
WHUS72 KTBW 200752
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
252 AM EST Thu Dec 20 2018

...DANGEROUS BOATING CONDITIONS WILL BEGIN LATER TODAY AND
CONTINUE THROUGH LATE FRIDAY NIGHT...

.A strong cold front will move across the region during the day
today. Strong southerly winds up to 25 knots ahead of the front 
will shift westerly after the frontal passage and rapidly 
increase to gale force. Gusts over 40 knots are possible after 
midnight Thursday Night and continue through Friday. Seas will 
build to 10 to 18 feet on Friday and then be very slow to subside 
Friday night into Saturday.

GMZ830-836-850-853-856-870-873-876-210200-
/O.CON.KTBW.SC.Y.0030.181220T0900Z-181220T1500Z/
/O.UPG.KTBW.GL.A.0001.181220T1500Z-181222T0000Z/
/O.NEW.KTBW.GL.W.0001.181220T1500Z-181222T0300Z/
Tampa Bay waters-Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
252 AM EST Thu Dec 20 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST
FRIDAY...

The National Weather Service in Tampa Bay Ruskin has issued a
Gale Warning, which is in effect from 10 AM this morning to 10 PM
EST Friday. The Gale Watch is no longer in effect. 

* WINDS...Southeast to south 20 to 25 knots Thursday morning...
  shifting west around 30 knots with frequent gusts near 40 knots
  later Thursday through Friday. 

* WAVES/SEAS...Building 10 to 15 feet near shore and 14 to 18 
  feet offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


https://www.weather.gov/tampa
3 follow-up statements
570 
WHUS72 KTBW 202027
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
327 PM EST Thu Dec 20 2018

...DANGEROUS BOATING CONDITIONS WILL CONTINUE THROUGH FRIDAY 
NIGHT...

.A strong cold front will continue to move across the area through
this evening. Strong southerly winds up to 25 knots will shift 
westerly after the frontal passage and rapidly increase to gale 
force tonight. Gusts over 40 knots are possible after midnight 
and continue through Friday. Seas will build to 10 to 18 feet on 
Friday and then be slow to subside Friday night into Saturday.

GMZ830-836-850-853-856-870-873-876-211000-
/O.CON.KTBW.GL.W.0001.000000T0000Z-181222T0300Z/
Tampa Bay waters-Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
327 PM EST Thu Dec 20 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST FRIDAY...

* WINDS...South 20 to 25 knots...shifting west around 30 knots
  with frequent gusts near 40 knots tonight through Friday.

* WAVES/SEAS...Building 10 to 15 feet near shore and 14 to 18 
  feet offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


https://www.weather.gov/tampa
215 
WHUS72 KTBW 210752
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
252 AM EST Fri Dec 21 2018

...DANGEROUS BOATING CONDITIONS WILL CONTINUE INTO TONIGHT...

.A strong and complex storm system will continue to produce gale 
force winds today and tonight with gusts over 40 knots are 
possible. Seas will build to 15 to 20 feet today then be slow to 
subside tonight into Saturday.

GMZ830-836-850-853-856-870-873-876-220300-
/O.CON.KTBW.GL.W.0001.000000T0000Z-181222T0300Z/
Tampa Bay waters-Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
252 AM EST Fri Dec 21 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WINDS...West 30 to 35 knots with frequent gusts near 45 knots. 

* WAVES/SEAS...12 to 16 feet near shore and 15 to 20 feet offshore.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or occurring.
Operating a vessel in gale conditions requires experience and properly
equipped vessels. It is highly recommended that mariners without 
the proper experience seek safe harbor prior to the onset of gale 
conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots are
expected to produce hazardous wave conditions to small craft. 
Inexperienced mariners...especially those operating smaller vessels
should avoid navigating in these conditions.

&&

$$


https://www.weather.gov/tampa
925 
WHUS72 KTBW 211957
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
257 PM EST Fri Dec 21 2018

...DANGEROUS BOATING CONDITIONS WILL CONTINUE INTO TONIGHT...

.A strong and complex storm system will continue to produce gale
force winds with gusts over 40 knots through this evening. Winds
will slowly diminish to small craft advisory level overnight
and further decrease to around 15 knots on Saturday. Seas will 
continue to be rough around 12-18 feet then slowly abating 
tonight into Saturday.

GMZ850-853-856-870-873-876-221200-
/O.CON.KTBW.GL.W.0001.000000T0000Z-181222T0300Z/
/O.NEW.KTBW.SC.Y.0031.181222T0300Z-181222T1800Z/
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
257 PM EST Fri Dec 21 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
EST SATURDAY...

The National Weather Service in Tampa Bay Ruskin has issued a
Small Craft Advisory, which is in effect from 10 PM this evening
to 1 PM EST Saturday. 

* WINDS...West 30 to 35 knots with frequent gusts near 45 knots
  decreasing to around 20 knots overnight.

* WAVES/SEAS...12 to 16 feet near shore and 14 to 18 feet 
  offshore abating 8 to 12 feet by morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ830-836-221200-
/O.CON.KTBW.GL.W.0001.000000T0000Z-181222T0300Z/
/O.NEW.KTBW.SC.Y.0031.181222T0300Z-181222T1200Z/
Tampa Bay waters-Charlotte Harbor and Pine Island Sound-
257 PM EST Fri Dec 21 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM
EST SATURDAY...

The National Weather Service in Tampa Bay Ruskin has issued a
Small Craft Advisory, which is in effect from 10 PM this evening
to 7 AM EST Saturday. 

* WINDS...West 30 to 35 knots with frequent gusts near 45 knots
  decreasing to around 20 knots overnight.

* WAVES/SEAS...12 to 16 feet near shore abating 7 to 10 feet by 
  morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


https://www.weather.gov/tampa

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this gale warning went out at Dec 20, 1:01 AM EST, 1 hour 51 minutes earlier.

Area forecast discussion, Dec 20, 1:01 AM EST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
101 AM EST Thu Dec 20 2018

.AVIATION...
Periods of showers will continue to impact all terminals through the
overnight hours with mainly VFR conditions expected through daybreak.
Winds increasing to 10-15 knots overnight out of E/SE...with higher
gusts likely toward dawn. A strong strong cold front approaching the
area will bring numerous to widespread showers and storms to the
region throughout the late morning into the evening. Expect BKN cigs
in the 2-4kft range with winds becoming quite strong with frequent
gusts from the SE/S in the 20-30 kt range. Pilots should also be
aware of wind shear just off the surface especially during the
afternoon. Heaviest and widespread rain ends Thursday evening...but
scattered showers continue onshore from the Gulf into early Friday.
Winds shifting west behind front Thursday night increase to 25-30
knots...with higher gusts near the coast.

&&

.Preliminary Point Temps/PoPs...
TPA  73  59  65  49 / 100  60  70  20
FMY  78  62  68  53 / 100  80  50  10
GIF  76  59  66  45 / 100  50  50  10
SRQ  73  60  64  53 / 100  60  70  20
BKV  74  57  64  45 / 100  50  70  10
SPG  74  59  65  52 / 100  60  70  20

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Friday morning for Coastal Citrus-
     Coastal Hernando-Coastal Hillsborough-Coastal Levy-
     Coastal Manatee-Coastal Pasco-Coastal Sarasota-Inland
     Citrus-Inland Hernando-Inland Hillsborough-Inland
     Levy-Inland Manatee-Inland Pasco-Inland Sarasota-
     Pinellas-Sumter.

     Coastal Flood Watch from this evening through Friday
     afternoon for Coastal Citrus-Coastal Hernando-Coastal
     Hillsborough-Coastal Levy-Coastal Pasco-Pinellas.

Gulf waters...Gale Watch from 10 AM EST this morning through Friday
     evening for Charlotte Harbor and Pine Island Sound-
     Coastal waters from Bonita Beach to Englewood FL out
     20 NM-Coastal waters from Englewood to Tarpon Springs
     FL out 20 NM-Coastal waters from Tarpon Springs to
     Suwannee River FL out 20 NM-Tampa Bay waters-Waters
     from Bonita Beach to Englewood FL out 20 to 60 NM-
     Waters from Englewood to Tarpon Springs FL out 20 to
     60 NM-Waters from Tarpon Springs to Suwannee River FL
     out 20 to 60 NM.

     Small Craft Advisory from 4 AM to 10 AM EST this morning
     for Charlotte Harbor and Pine Island Sound-Coastal
     waters from Bonita Beach to Englewood FL out 20 NM-
     Coastal waters from Englewood to Tarpon Springs FL
     out 20 NM-Coastal waters from Tarpon Springs to
     Suwannee River FL out 20 NM-Tampa Bay waters-Waters
     from Bonita Beach to Englewood FL out 20 to 60 NM-
     Waters from Englewood to Tarpon Springs FL out 20 to
     60 NM-Waters from Tarpon Springs to Suwannee River FL
     out 20 to 60 NM.

&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...11/McKaughan
MID TERM/LONG TERM/DECISION SUPPORT...99
Hazardous weather outlook, Dec 19, 5:01 AM EST, 21 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
501 AM EST Wed Dec 19 2018

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-192215-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
501 AM EST Wed Dec 19 2018

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...THUNDERSTORM IMPACT...
A complex storm system will bring widespread showers and
thunderstorms to the area starting late today and continuing
tonight through Thursday. Thunderstorms will be capable of
producing strong and possibly damaging winds, locally heavy
rainfall, and frequent lightning strikes. Some storms could be
severe, especially for areas from around the I-4 corridor
southward.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

...THUNDERSTORM IMPACT...
Widespread showers and thunderstorms are expected on Thursday,
with strong and possibly damaging winds, locally heavy rainfall,
and frequent lightning strikes expected. There is a slight risk
for severe storms, mainly from the I-4 corridor southward.

...COASTAL FLOOD IMPACT...
Strong winds behind the cold front on Friday will turn onshore and
this, combined with increased wave action, will likely lead to
minor coastal flooding. Coastal residents should be alert for
possible statements and warnings and take action to protect
property.

...RIP CURRENT IMPACT...
Strong onshore flow will lead to high surf and a high risk for rip
currents along area beaches.

...MARINE IMPACTS...
Winds and seas will begin to increase later Thursday and continue
to be elevated through Friday. Winds will increase to around 30
knots with gusts to gale force with seas building in the 12 to 18
foot range. This will lead to very hazardous boating conditions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Carlisle

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 3:12 AM ESTCoastal Flood StatementTBWCharlotte, Lee, Sarasota39 hr
Dec 20, 3:12 AM ESTCoastal Flood WarningTBWCitrus, Hernando, Hillsborough, Levy, Manatee, Pasco and 1 more39 hr
Dec 20, 3:12 AM ESTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota66 hr
Dec 20, 3:12 AM ESTHigh Surf AdvisoryTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota66 hr
Dec 20, 5:55 AM ESTSpecial Marine WarningTBW50 min
Dec 20, 6:46 AM ESTSpecial Marine WarningTBW44 min
Dec 20, 7:02 AM ESTSpecial Marine WarningTBW28 min
Dec 20, 7:40 AM ESTTornado WarningTBWManatee20 min
Dec 20, 8:01 AM ESTTornado WarningTBWHillsborough, Polk29 min
Dec 20, 8:15 AM ESTTornado WarningTBWHardee, Polk30 min
Dec 20, 8:35 AM ESTSpecial Marine WarningTBW40 min
Dec 20, 8:43 AM ESTTornado WarningTBWPolk21 min
Dec 20, 8:53 AM ESTRiver Flood WarningTBWHillsborough4 days
Dec 20, 9:21 AM ESTTornado WarningTBWPolk12 min
Dec 20, 9:24 AM ESTTornado WarningTBWManatee, Sarasota21 min
Dec 20, 9:25 AM ESTTornado WarningTBWDeSoto, Hardee, Manatee35 min
Dec 20, 9:37 AM ESTTornado WarningTBWPolk23 min
Dec 20, 9:48 AM ESTTornado WarningTBWHardee, Polk27 min
Dec 20, 9:54 AM ESTAreal Flood AdvisoryTBWCharlotte, DeSoto, Hardee, Hernando, Hillsborough, Manatee and 5 more111 min
Dec 20, 10:07 AM ESTSpecial Marine WarningTBW53 min
Dec 20, 11:01 AM ESTSpecial Marine WarningTBW59 min
Dec 20, 11:13 AM ESTTornado WarningTBWPolk19 min
Dec 20, 11:21 AM ESTSevere Thunderstorm WarningTBWCharlotte, DeSoto, Hardee, Lee, Manatee, Sarasota39 min
Dec 20, 11:23 AM ESTTornado WarningTBWSarasota2 min
Dec 20, 11:26 AM ESTRiver Flood WarningTBWHillsborough5 days
Dec 20, 11:26 AM ESTRiver Flood WarningTBWManatee45 hr
Dec 20, 11:39 AM ESTAreal Flood AdvisoryTBWDeSoto, Hardee, Hernando, Hillsborough, Manatee, Pasco and 3 more96 min
Dec 20, 11:42 AM ESTSpecial Weather StatementTBWPolk48 min
Dec 20, 11:54 AM ESTTornado WarningTBWHardee, Manatee36 min
Dec 20, 11:59 AM ESTRiver Flood WarningTBWManatee43 hr
Dec 20, 12:01 PM ESTSevere Thunderstorm WarningTBWCharlotte, DeSoto, Hardee, Hillsborough, Manatee, Polk and 1 more44 min
Dec 20, 12:48 PM ESTSpecial Weather StatementTBWCharlotte, DeSoto, Hardee, Highlands, Lee, Polk57 min
Dec 20, 1:21 PM ESTAreal Flood AdvisoryTBWCharlotte, DeSoto, Hardee, Hillsborough, Manatee, Polk and 1 more84 min
Dec 20, 1:36 PM ESTSpecial Weather StatementTBWHighlands39 min
Dec 20, 2:59 PM ESTLake Wind AdvisoryTBWCharlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 9 more28 hr
Dec 20, 3:38 PM ESTRiver Flood WarningTBWHardee71 hr
Dec 20, 3:38 PM ESTRiver Flood WarningTBWDeSoto6 days

Nearby

Gale Warnings in Florida, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.